MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY PERITONEAL CATHETER, SMALL LUMEN, 120 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY PERITONEAL CATHETER, SMALL LUMEN, 120 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 43555
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 01/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device was removed as part of a shunt explant.According to the report, the patient was under follow-up.
 
Additional Manufacturer Narrative
Approximately 37 cm of the catheter was returned.The catheter was patent and passed leak testing.The distal end appears to be jagged.It is unknown how or when the damage occurred.Proteinaceous debris was observed on the exterior of the catheter.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PERITONEAL CATHETER, SMALL LUMEN, 120 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6298970
Report Number2021898-2017-00037
Device Sequence Number19235096
Product Code JXG
UDI-Device Identifier00643169466807
UDI-Public00643169466807
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number43555
Device Lot NumberE10619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
02/22/2017
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date03/22/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;